Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2022
Flash Flood Warning 58, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 29, 2022, 7:11 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2022, 7:11 PM CDT (00:11 UTC)
- Expired
- Sep 29, 2022, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 144 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
426
WGCA52 TJSJ 300011
FFWSJU
VIC010-300315-
/O.NEW.TJSJ.FF.W.0058.220930T0011Z-220930T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
811 PM AST Thu Sep 29 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint Croix County in Virgin Islands...
* Until 1115 PM AST.
* At 811 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible. Local emergency managers reported that flash flooding is
ongoing across portions of western Saint Croix.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and emergency managers.
IMPACT...Life threatening flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1768 6490 1769 6490 1777 6487 1778 6476
1777 6476 1778 6475 1775 6471 1777 6466
1776 6457 1769 6474 1771 6477 1769 6476
1769 6477 1770 6478 1770 6479 1769 6487
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 4:02 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 29, 4:02 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service San Juan PR 502 PM AST Thu Sep 29 2022 .SYNOPSIS... A wet pattern is forecast for the rest of the short term period as tropical moisture from the will reach the islands embedded in the wind flow. This moisture will combine with an upper low and will result in long periods of showers and thunderstorms across the area. Given the expected conditions there is a potential for urban and small stream flooding each day. For tonight, seas will remain up to 5 feet with winds up to 15 knots. && .SHORT TERM...&& Rest of Today through Saturday… A wet and unsettled weather pattern is expected during the short term period. At the surface, a south-southeast wind flow generated by the influence of Hurricane Ian located far away over the northwestern Atlantic will push plenty of tropical moisture from the ITCZ (Intertropical Convergence Zone) over the region. Meanwhile, the divergence side of a Tropical Upper Tropospheric Trough (TUTT) moving westward with the axis over the Hispanola will induce unstable conditions aloft for all the period. The deep upper low will also reflect at the mid levels,resulting in colder temperatures at the 500 MB, between -8 to -9 Celsius, Given the expected conditions, expected periods of heavy rainfall activity with scattered thunderstorms, gusty winds and frequent lightning across the interior, northwestern quadrant, and the San Juan Metro area each day. With the heaviest activity, expect urban and small stream flooding, as well ponding of water in roadways and poor drainage areas. Daytime temperatures are forecast to round between the upper 80s to the mid 70s, with heat indices in the upper 90s to the 100 degrees. .LONG TERM...Sunday through Friday...from previous discussion... Southerly induced winds due to Hurricane Ian's northward path will continue to affect the local islands on Sunday. Therefore, deep- layered moisture advected from the south in combination with lasting instability aloft will support wet and unstable weather conditions throughout the day. Increased areal coverage of showers with isolated thunderstorms can be expected to develop across the local waters and over portions of the islands on Sunday, especially during the day with diurnal convection favoring along interior and northern slopes of Puerto Rico. This activity will continue on Sunday night and extend to early Monday. Therefore, the flood threat will remain elevated on Sunday and Sunday night with a flooding potential across urban, roads and small streams. Localized flash flooding cannot be ruled out. According to model guidance, this pattern will gradually diminish by early next week as winds shift out of the east by late Monday into Tuesday. Although instability aloft may decrease slightly due to a building ridge aloft, enough low-level moisture along with surface heating and local effects will be sufficient for afternoon convective development. Therefore, expect showers and isolated thunderstorms across interior and western portions of Puerto Rico each afternoon along with showers across windward coastal areas of the local islands during night and morning hours. Flooding threat for Monday through mid week will be limited with the potential of ponding of water in roads and poorly drained areas. Localized urban and small stream flooding can be expected at times. Both GFS and ECMWF models suggest the arrival of a vigorous tropical wave by the end of next week. The eventual path and strength of this tropical wave will determine how significant the impacts will be and which locations will affect the most. Therefore, please continue to monitor the latest forecasts as more details emerge as we get closer to the forecast period. && .AVIATION... SHRA/TSRA will develop across the local flying area thru at least 30/00z. These SHRA/TSRA will create MVFR and mtn obsc across the local islands that will last thru arnd 29/23Z. TJSJ/JBQ/IST/ISX have TEMPO due to TSRA and MVFR conds. SHRA/TSRA will develop tomorrow btwn 30/16-23z. Sfc winds E-ESE 6-12 kt with gusts to 25 kt psbl arnd TSRA. Winds will become calm to light and vrb overnight, winds will return from the E/ESE at 10 kt with higher gusts and sea breeze variations aft 30/13z. && .MARINE... Across the local waters, seas will remain up to 5 feet. Winds will continue from the south-southeast at 15 knots with gusty winds near the heaviest shower activity. With the heaviest activity, isolated thunderstorms and gusty winds could not be ruled out tonight. There is a moderate risk of rip currents across all the north, and east coast of Puerto Rico, Culebra, and Saint Croix. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. && JA /LIS/ RC
Hazardous weather outlook, Sep 29, 4:06 AM CDT, 15 hours 5 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 437 AM AST jueves 29 de septiembre de 2022 AMZ710>745-PRZ001>013-301000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 437 AM AST jueves 29 de septiembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas numerosas son posibles a traves de Puerto Rico y las aguas adyacentes. Mantengase pendiente a tronadas en su area y preparese a buscar refugio. .Lluvia excesiva...Inundaciones urbanas, carreteras y riachuelos. Inundaciones repentinas aisladas son posibles. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas rompientes particularmente a traves de las playas del norte y este de Puerto Rico y Culebra. .DIAS DOS HASTA EL SIETE...viernes a miercoles Existe riesgo de calor excesivo limitado a lo largo de las areas bajas de la costa norte de Puerto Rico. Un riesgo moderado de corrientes marinas regresara a las playas del norte y suroeste el martes y miercoles. Existe riesgo elevado de lluvia el viernes hasta el domingo y riesgo limitado el lunes y martes. Existe riesgo elevado de tronadas el viernes y sabado y riesgo limitado para el sabado hasta el martes. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores. AMZ715-725-VIZ001-002-301000- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 437 AM AST jueves 29 de septiembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas numerosas son posibles a traves de las Islas Virgenes Estadounidenses. Mantengase pendiente a tronadas en su area y preparese a buscar refugio. .Lluvia excesiva...Inundaciones urbanas, carreteras y riachuelos. Inundaciones repentinas aisladas son posibles. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles particularmente en Santa Cruz. .DIAS DOS HASTA EL SIETE...viernes a miercoles Existe riesgo moderado de corrientes marinas el viernes, martes y miercoles para Santa Cruz. Inundaciones urbanas son posibles el viernes y sabado. Se esperan tronadas aisladas desde el viernes hasta el lunes. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 10:18 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 30, 7:58 AM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.